Bumps on lips after injections.

it's been 5 days after mi lip injections with Restelin Silk, the swelling has come down but there are still bumps on my lips.... is this normal

Doctor Answers 9

Bumps after Restylane Silk

It is indeed somewhat normal to have some bumps and/or minor asymmetry five days after injection. This is usually due to residual swelling and bruising. However, if these lumps persist beyond two weeks, they are often related to the filler itself. I would recommend that you contact your treating physician's office to discuss this with them further. If the physician is experienced with these types of injections, they will be able to address your situation appropriately. Hope this helps. 

Fort Lauderdale Facial Plastic Surgeon
4.9 out of 5 stars 64 reviews

Bumps after lip injections

The most probable answer is yes, this could be normal. Depending on how much swelling and/or bruising that you experienced following your treatment there still could be some inflammation at the injection sites which could be causing the "bumps." It does sometimes take a good 10-14 days for this to completely settle out and feel smooth. Hopefully your bumps will gradually improve until they are not noticeable to you. With that being said, sometimes due to the way the product was injected there could be too much of the product clumped together that is causing the bumps. If the bumps do not smooth out and it is something that bothers you, please know that there is a medication (hyaluronidase) that can be used to correct any irregularities. Hope this helps...good luck.

Massaging Away Lip Filler

Filler bumps can occur if too much filler is deposited in one location, rather than as a perfectly smooth line. Fortunately, massaging away the bump is a quick fix. For that which remains, hyaluronidase can be used to dissolve the product. Follow up with your injector. I'm sure they would be happy to help.

This can be normal

Restylane Silk is a great filler for the lips but there can be firm bumps within 1-2 weeks after injection. Do not be concerned about this yet. Give it time before contacting the physician who injected you. If the firm areas are present after 2 weeks then you may require treatment with hyaluronidase to help break up the filler faster. The lips require special attention to detail to prevent asymmetry and should be done by an experience injector.

Restylane Silk/Lip Augmentation/Lip Fillers/ Liquid Face Lift/Hyaluronic Acid

I appreciate your question. 
Restylane Silk can leave irregularities in the lips as swelling continues to resolve over the next days. Swelling can last up to 2 weeks in some patients injected with Restylane Silk.  If the irregularities are still present after two weeks, I recommend that you follow up with your Injecting MD so he/she can evaluate.
The best way to assess and give true advice would be an in-person exam. Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery. 
Best of luck! Dr. Schwartz Board Certified Plastic Surgeon Director-Beverly Hills Breast and Body Institute #RealSelf100Surgeon 

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

Restylane can leave "lumps" under the lips as swelling will continue to go down over the next few days. Optimal results will be seen at 10-14 days post-injection. If the lumps persist after two weeks I suggest consulting an expert and consider reversing with hyaluronidase. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Bumps after Restylane Injections

Thank you for your question,

Injecting any hyaluronic acid filler into your lips can cause swelling, bruising and bumps for up to 2 weeks after the procedure. I always advise my patient's to wait a full 14 days after any injectable treatment to see final results. If the bumps are still there 14 days post-treatment, you should return to your physician for a follow up.  The good news is there is a antidote (hyaluronidase) to the filler that can be used to correct any asymmetry you might have. 


Dr Ariel Ostad 

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 16 reviews

Bumps on lips after injections.

If 'bumps' still present after 10 days postinjection than the injector (?MD or non MD?) might have injected incorrectly. Than injection of dissolving hyaluronidase by true expert is needed. Usually fee to dissolve is $500. Sorry for your issues. Please inform who and where you had the injections.

Bumps on lips after filler...

Thank you for your question.  Yes this could be normal, please wait at least 10 days and try to massage the bumps.  If they are still present after that time and you are unhappy return to your board certified Dermatologist for reversal with hyaluronidase.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.